MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PPICC 4F SL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS DOT PPICC 4F SL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of redt4612 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "on (b)(6) 2020 we had a faulty introducer in a 4fr sl picc kit (lot#redt4612).The introducer had a burr on the end and a striated circular line in the middle of the catheter.".
 
Event or Problem Description
It was reported "on (b)(6) 2020 we had a faulty introducer in a 4fr sl picc kit (lot # redt4612).The introducer had a burr on the end and a striated circular line in the middle of the catheter.".
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged introducer sheath tip is confirmed; however, the exact cause is unknown.One 4.5 fr 7 cm microintroducer was returned for evaluation.An initial visual observation showed use residue on the returned sample.The introducer sheath was observed to be buckled on the dilator approximately 5.1 cm distal to the t-handle.The distal tip of the introducer sheath was observed to be damaged.A microscopic observation revealed the edge of the distal tip of the introducer sheath was split and plastically deformed at multiple locations along its circumference.One edge of the distal tip was observed to be buckled and slightly folded under itself.While the root cause of the damage observed on the introducer sheath is unknown, possible causes include damage during handling or use.A lot history review (lhr) of redt4612 showed no other similar product complaint(s) from this lot number.

Brand Name
DOT PPICC 4F SL 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9672118
Report Number3006260740-2020-00392
Device Sequence Number13548142
Product Code LJS
UDI-Device Identifier00801741155741
UDI-Public(01)00801741155741
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberN/A
Device Catalogue NumberCK000854
Device Lot NumberREDT4612
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2020
Event Location Hospital
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer03/31/2020
Initial Report FDA Received Date02/05/2020
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age27 DA
Patient Weight75